MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC
Model Number UPA1515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Not Applicable (3189)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date of initial surgical procedure the diagnosis and indication for the initial surgical procedure? what are the patient comorbidities/concomitant medications? patient symptoms manifestations (location, severity, appearance, systemic or local reaction).Date - time of onset of infection from the surgical procedure? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? results? what is physician¿s opinion as to the etiology of or contributing factors to this event what is the patient's current status? product code and lot #.If applicable, will product be returned, return date, tracking information also, please provide date and surgical findings of the device removal operation?.
 
Event or Problem Description
It was reported that a patient underwent a ventral hernia repair on an unknown date in 2019 and the mesh was implanted.It was reported the patient experienced a post op mrsa infection.It was also reported that the device was removed and the wound was cleaned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/04/2020.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected b5 narrative: it was reported that a patient underwent a ventral hernia repair on (b)(6) 2020 and the mesh was implanted.It was reported the patient experienced a post op mrsa infection.It was also reported that the device was removed and the wound was cleaned.Additional information was requested and the following was obtained: the patient demographic info: age-62, gender-m, weight-107.5kg, bmi-31.3 at the time of index procedure.Date of initial surgical procedure (b)(6) 2019.The diagnosis and indication for the initial surgical procedure? - ventral incisional hernia.What are the patient comorbidities/concomitant medications? - patient symptoms manifestations (location, severity, appearance, systemic or local reaction).Date - time of onset of infection from the surgical procedure? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? - cipro 400mg in 200ml iv pre operatively.Were cultures performed? (b)(6) /2019-no cultures, (b)(6) 2020-culture performed results? - mrsa.What is physician¿s opinion as to the etiology of or contributing factors to this event what is the patient's current status? - product code and lot # mesh ultrapro 6 x 6.Lot # pc8dlxw0 and mesh prolene 10cm ext.Lot # 32529j10.If applicable, will product be returned, return date, tracking information also, please provide date and surgical findings of the device removal operation? n.B: i have emailed the physician and his office to request the information i do not have.I am not sure if the devices were removed or not.Events reported in 2210968-2020-05404 and 2210968-2020-05405.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: (b)(6) 2020.Corrected information: d4 - lot.Additional information: pc8dlxw0 invalid lot according to german quality data base.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10299263
Report Number2210968-2020-05405
Device Sequence Number14247627
Product Code FTL
UDI-Device Identifier10705031236967
UDI-Public10705031236967
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUPA1515
Device Catalogue NumberUPA1515
Device Lot NumberPC8DLXW0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/27/2020
08/17/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/04/2020
08/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight108